I thought I was having a heart attack.

Messages
4
So my weekend went like this…

I want to preface this with the fact that I have not been eating healthily and take full responsibility for my actions.

I’m a chauffeur and I dropped a client off at circa 7.30pm Saturday, without any issues.

10 mins later, I felt my tummy churn and knew I needed a toilet, and quick.

I was in the New Forest and parking spots are non existent, it’s just Road through a forest.

**(This next bit is a grim, so feel free to scroll past now)**

I know I wasn’t going to make it anywhere near out of the forest and that I’d have to take immediate action.

I stopped the car, opened the Drivers’s side doors to try and shield me from view and squatted and at this point my bowels emptied with force.

Then (and this is where the worst part starts) I immediately felt super strange, almost like my drink had been spiked.

I was swaying, couldn’t get my balance, sweating profusely and generally out of it.

I got in the car and FaceTimed my wife who immediately asked me for my What 3 Words location, as she was going to call an ambulance, as she thought I was having a stroke due to my apparently v slurred speech and the fact that I was finding it REALLY hard to breathe in (like someone was sitting on my chest) and both of my arms were tingling, with the tingling going across the top of my chest.

Now, this was circa 7.30pm and I hadn’t eaten since about midday and (unusually for me) I was pretty dehydrated too.

The ambulance came and off I went to hospital where they immediately took blood for tests.

Apparently the thing that concerned them was my Troponin level, which was high at the first blood test and even higher on the second test (34 & 74 respectively).

Now, I understand that those numbers are not particularly high, as they told me they’ve seen people with 30,000) but they were still concerned I’d had a cardiac incident, so off to the Cardiac Care ward I went to be hooked up lots of machines.

Fast forward 24 hours, my blood sugar levels are still too high (circa 15), so they put me on a gentle insulin drip to bring it down.

By this point (Sunday lunchtime), all I’d had to eat since (midday Saturday) was an M&S sandwich, the moment I was allowed to to eat before going to the CCU, so they weren’t too worried about my BS levels.

Sunday PM they advised me I was going Nil by Mouth as I was going to have an Angiogram.

Angiogram was ok, no narrow arteries, so no stents or surgery required (phew).

So I’m back to the CCU and monitoring continues, until they decide last night that I’m not a cardiac case, so off the ward I go.

This morning I’m given breakfast and BS checked again (coming down nicely) and I’m eventually discharged this afternoon.

While I was there, I saw the head diabetic doctor who wasn’t happy that I hadn’t been able to get my Victoza jab on prescription for the last 9 months or so and she has also prescribed me some new meds, as well as increasing my Metformin dosage.

I’m also going on a new daily jab, that is widely available.

Just to note, the Victoza was prescribed by an endocrinologist, to try and combat the bad fatigue I was experiencing.

There’s some details that I’m sure I’ve missed (I’ll add/edit as they come to me)but I wanted to share my experience of what now appears to be some kind of Hypo and the fact that I **NEVER** want to experience that again and am going to spend the next few days getting my lifestyle back on track.

If you made it this far, thanks for reading.
 

HSSS

Moderator
Staff Member
Moderator
Messages
7,566
Type of diabetes
Type 2
Treatment type
Diet only
what now appears to be some kind of Hypo
Do you know what your bgl were on admission? You mention “still too high at 15” the following day Have the drs said they think it was a hypo? Sounds a lot more like hyper to me or am I missing something ?

all sounds rather scary. But good to know your heart is in good condition without blockages and you got some help with the medication situation for the diabetes. Hope you’re feeling much better now
 
  • Agree
  • Like
Reactions: Melgar and EllieM
Messages
4
Do you know what your bgl were on admission? You mention “still too high at 15” the following day Have the drs said they think it was a hypo? Sounds a lot more like hyper to me or am I missing something ?

all sounds rather scary. But good to know your heart is in good condition without blockages and you got some help with the medication situation for the diabetes. Hope you’re feeling much better now

Thank you.

From my discharge form…

“Patient was admitted due to abdominal pain, loose stools and feeling generally unwell. He then developed shortness of breath, disorientation and change in arm sensation. Symptoms resolved shortly after arrival in ED.

Bloods: mildly raised ALT, raised inflammatory markers. Troponin | 31 and 73
ECG: SR, V4 + V5 sagging ST
CT aorta: No acute aorti syndrome is demonstrated.

Possible subendocardial hypoattenuation in the anteroseptal LV wall.
CXR: nil acute”

+…

“Given the troponin rise and CT findings, patient was admitted under cardiology for possible ACS.

Statin and bisoprolol started. VRII started due to raised blood glucose. Angiogram found unobstructed coronary arteries. His symptoms were felt to be non-cardiac and troponin rise felt to be related to mild myocardial injury secondary to a likely gastroenteritis.

Reviewed by the diabetes team during admission due to raised BGL and HbA1c 100.

He was previously seen by the diabetes team and started on Victoza, however this has been out of stock for a few months. Diabetes advised increasing Metformin to 1 g BD and starting dapagliflozin.

Tirzepatide can be initiated in the community in place of Victoza- as patient is out of area so this can not be monitored and titrated by us.
Discharged home as remained well. No follow up planned.
Responsible SpR: Dr ******

Comorbidities
1. History of Smoking - Smoking Assessment.:
Management Plan
Seek medical advice if any concerns Metformin increased, dapagliflozin started
GP to start Tirzepatide in the community in place of Victoza as patient is out of area for ******** to initiate and titrate

Relevant Investigations
Investigations performed
1. XR Chest [Performed:22/06/2024] -
2. CT Aorta Whole [Performed:23/06/2024] -
3. Other [Performed:24/06/2024] - FCARD ** DECODE N/A **”
 

HSSS

Moderator
Staff Member
Moderator
Messages
7,566
Type of diabetes
Type 2
Treatment type
Diet only
Thank you.

From my discharge form…

“Patient was admitted due to abdominal pain, loose stools and feeling generally unwell. He then developed shortness of breath, disorientation and change in arm sensation. Symptoms resolved shortly after arrival in ED.

Bloods: mildly raised ALT, raised inflammatory markers. Troponin | 31 and 73
ECG: SR, V4 + V5 sagging ST
CT aorta: No acute aorti syndrome is demonstrated.

Possible subendocardial hypoattenuation in the anteroseptal LV wall.
CXR: nil acute”

+…

“Given the troponin rise and CT findings, patient was admitted under cardiology for possible ACS.

Statin and bisoprolol started. VRII started due to raised blood glucose. Angiogram found unobstructed coronary arteries. His symptoms were felt to be non-cardiac and troponin rise felt to be related to mild myocardial injury secondary to a likely gastroenteritis.

Reviewed by the diabetes team during admission due to raised BGL and HbA1c 100.

He was previously seen by the diabetes team and started on Victoza, however this has been out of stock for a few months. Diabetes advised increasing Metformin to 1 g BD and starting dapagliflozin.

Tirzepatide can be initiated in the community in place of Victoza- as patient is out of area so this can not be monitored and titrated by us.
Discharged home as remained well. No follow up planned.
Responsible SpR: Dr ******

Comorbidities
1. History of Smoking - Smoking Assessment.:
Management Plan
Seek medical advice if any concerns Metformin increased, dapagliflozin started
GP to start Tirzepatide in the community in place of Victoza as patient is out of area for ******** to initiate and titrate

Relevant Investigations
Investigations performed
1. XR Chest [Performed:22/06/2024] -
2. CT Aorta Whole [Performed:23/06/2024] -
3. Other [Performed:24/06/2024] - FCARD ** DECODE N/A **”
Nothing there about being hypo (low). Only mention for blood glucose is about it being high (hyper)
 
  • Like
Reactions: PrivateHireGuy